Louisiana, 2006

Damaging Wind in Louisiana, July 19, 2006

July 19, 2006 · NWS LCH · 1 event in 1 county or zone

Numerous trees and power lines were downed across northern Rapides Parish, including the cities of Alexandria and Pineville.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Numerous trees and power lines were downed across northern Rapides Parish, including the cities of Alexandria and Pineville.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 19, 4:04 PM CST, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 19, 4:04 PM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
504 PM CDT WED JUL 19 2006

.DISCUSSION...UPDATED FORECAST TO INCLUDE SEVERE THUNDERSTORM
WATCH NUMBER 621 IN EFFECT FOR NORTHERN HALF OF THE FORECAST AREA
UNTIL MIDNIGHT. FOR THE EVENING HOURS...RAISED POPS TO LIKELY
CATEGORY NE ZONES...TAPERING OFF TO MID RANGE CHANCE FOR NW
ZONES.

&&

.PREV DISCUSSION... (ISSUED 340 PM CDT WED JUL 19 2006)

UPDATE...
THUNDERSTORMS IN WESTERN MISSISSIPPI HAVE BECOME MORE ORGANIZED AS
THEY MOVED TOWARD THE FORECAST AREA. HAVE GONE AHEAD AND BUMPED UP
THE POPS IN THE GRIDS AND ZONE FORECAST FOR THE NORTHERN ZONES.
ALSO...ADDED THE MENTION OF FREQUENT LIGHTNING AND GUSTY WINDS.

DISCUSSION...
HAS BEEN A FAIRLY QUIET DAY SO FAR WEATHER-WISE. HOWEVER...CLUSTERS
OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN WEST CENTRAL AND
SOUTHWEST MISSISSIPPI AS AN UPPER LEVEL IMPULSE ROTATING AROUND
THE UPPER LEVEL RIDGE TO THE NORTH ENTERS THE REGION.

THIS UPPER LEVEL VORT MAX IS EXPECTED TO CONTINUE TO MOVE WEST-
SOUTHWEST AND ACROSS THE NORTHERN ZONES...MAINLY NORTH OF HWY 190
DURING THE EVENING HOURS. THEREFORE...WILL KEEP 30 PERCENT POPS IN
THE FORECAST FOR THAT AREA AND JUST 20 PERCENT ELSEWHERE. ALTHOUGH
INSTABILITY NOT AS GREAT AS IT IS OFF TO THE NORTHEAST...WHERE A
SVR WATCH IS IN EFFECT FOR NORTHEAST LOUISIANA AND CENTRAL
MISSISSIPPI...SOME OF THE STORMS THAT REACH THE AREA BEFORE
SUNDOWN COULD BE ON THE STRONG SIDE WITH EXCESSIVE LIGHTNING AND
GUSTY WINDS.

ON THURSDAY...FORECAST AREA WILL BE BEHIND THIS VORT MAX...WITH
SLIGHTLY DRIER CONDITIONS AND SOME NVA NOTED...THEREFORE WILL JUST
CARRY ISOLATED POPS ACROSS THE ENTIRE FORECAST AREA.

AS WE ENTER THE END OF THE WEEK INTO THE WEEKEND...UPPER LEVEL
RIDGE IS STILL EXPECTED TO WEAKEN AND MOVE BACK TO THE WEST...WITH
SUB-TROPICAL RIDGE HOLDING OFF TO THE EAST. THIS WILL ALLOW AN
UPPER LEVEL TROF/MOIST SHEAR AXIS TO DEVELOP ACROSS THE FORECAST AREA.
WILL CARRY CHANCE POPS THROUGH-OUT THE WEEKEND WITH THIS FEATURE.
TEMPERATURES SHOULD ALSO BE A LITTLE BIT LOWER AND CLOSER TO
NORMAL AS MORE CLOUD COVER AND CONVECTIVE ACTIVITY SHOULD BE
OCCURRING. ON A SIDE NOTE...THE LATEST GFS RUN PUSHED THE UPPER
LEVEL TROF AND DRIER SURFACE DEWPOINT BOUNDARY THROUGH THE
FORECAST AREA ON SUNDAY AND INTO THE GULF. NOT BUYING INTO THIS AT
THIS TIME AND WILL GO WITH THE ECMWF/DGEX THAT HANGS THE SURFACE
BOUNDARY NORTH OF THE FORECAST AREA.

DURING NEXT WEEK...SUB-TROPICAL RIDGE IS EXPECTED TO BUILD ACROSS
THE NORTHERN GULF AND INTO THE FORECAST AREA. THIS SHOULD BRING
TYPICAL SUMMER-TIME WEATHER WITH A DAILY CHANCE OF AFTERNOON AND
EARLY EVENING THUNDERSTORMS ALONG THE SEA-BREEZE.

AVIATION...
POSSIBILITY OF SOME THUNDERSTORMS IN THE VICINITY OF THE KAEX TAF
SITE LATE THIS AFTERNOON...EARLY EVENING AS THUNDERSTORM COMPLEX
IN WEST CENTRAL MISSISSIPPI HEADS THAT WAY. THESE STORMS MAY
PRODUCE SOME GUSTY WINDS AND FREQUENT TO CONTINUOUS LIGHTNING.
OTHERWISE MAINLY VFR CONDITIONS WILL PREVAIL.

MARINE...
LIGHT ONSHORE FLOW IS EXPECTED TO CONTINUE FOR THE NEXT SEVERAL
DAYS AS WEAK HIGH PRESSURE RIDGES ACROSS THE NORTHERN GULF. THERE
WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH
DAY...INCREASING OVER THE WEEKEND.

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT THURSDAY FOR THE
     FOLLOWING ZONES: ALLEN...AVOYELLES...BEAUREGARD...
     EVANGELINE...RAPIDES...ST. LANDRY...AND VERNON.

TX...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT THURSDAY FOR THE
     FOLLOWING ZONES: JASPER...NEWTON...AND TYLER.

GM...NONE.

&&

13
Hazardous weather outlook, Jul 19, 3:18 AM CST, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
418 AM CDT WED JUL 19 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-201000-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
418 AM CDT WED JUL 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
TEMPS THIS AFTERNOON WILL CLIMB TO THE MID TO UPPER 90S WITH HEAT
INDICES IN THE 100 TO 105 DEGREE RANGE. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON...MAINLY OVER
CENTRAL AND SOUTH CENTRAL LOUISIANA. NO SEVERE THUNDERSTORMS ARE
EXPECTED BUT SOME OF THE STORMS COULD BE STRONG WITH FREQUENT
LIGHTNING...GUSTY WINDS AND TORRENTIAL RAIN.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
MID TO UPPER 90S CAN BE EXPECTED AGAIN THURSDAY WITH TEMPERATURES
MODERATING BACK TO THE LOWER 90S BY THE WEEKEND. SCATTERED SHOWERS
AND THUNDERSTORMS CAN BE EXPECTED EACH DAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Rapides

When
July 19, 5:47 PM CST
Where
Rapides County, Alexandria
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
31.300, -92.467

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520127.